zephyr wrote:I'm so sorry for what you're going through. So very sorry. It made me teary reading your message. I've been on that ride several times and my experience has been that you just need to ride it out. It will pass but it may take a day or maybe a few days. I wish I had a better answer for you. It's hard ... it's beyond hard. There's a steep learning curve and the most frustrating part, at least for me, is that you try something on one round and if it works, great!, but if it doesn't work you need to wait another two weeks to try again. By the time you think you've finally got it about figured out, the cocktail changes and you need to start all over. Well, maybe not ALL over but more tweaking for sure.
Is your nausea only anticipatory or do you suffer with it throughout the chemo round? Are you in a medical marijuana state? I've found that a 1:1 CBD/THC vape pen helps with nausea without making me goofy. I was told that it's often the preferred choice of professionals who need relief from nausea but need to keep their wits about them. The downside is that it doesn't last very long, at least not for me. I wasn't able to take the Zofran because it worsened my side effects but at night I sometimes take lorazepam for nausea and the anxiety that tags along. You might ask your doctor about it if you haven't already.
Maybe the best piece of advice I was given early on is to be vocal about what you're experiencing. Tell the chemo nurses and make sure your doctor knows too because sometimes the information doesn't get passed along. Don't be shy and don't downplay it. They can't read your mind and they can't help you if they don't know what you're experiencing -- what you're REALLY experiencing. This has been a challenging one for me to learn and I suspect (from your background) that it might be a tough lesson for you too. My oncologist recently reduced my dosage of one especially troublesome drug. I initially objected: I'd had a very good scan (finally!) and didn't want to change anything. Not. One. Thing. He reminded me that the goal was to cure the cancer without killing the patient.
If you ever want to communicate privately with another veggielvr, fasting, Stage IV patient, please don't hesitate to PM me. It's not that I have any special knowledge - and there are certainly others on this amazing forum with a lot more experience and knowledge. I'm just throwing my hat in the ring as a friend to whom you can reach out. We're all in this together.
betsydoglover wrote:Sorry for your side effects. You should ask your doctor to consider Xeloda (capecitibine) tablets as an alternative to the pump ( different people experience and many find Xeloda easier (if only because you don't have to bother with pump)). Surprised you don't have Avastin your mix - common for Stage 4 and has minimal / no side effects.
Many people need an oxaliplatin reduction - your onc should be asking you about side effects and will consider dose based upon those side effects.
Mercy110 wrote:So sorry for your symptoms for chemo. Maybe reducing oxi is a good idea coz that’s what my mum did in her treatments and she has finished10 folfox. My mum likes having soup instead of warm water since soup has more nutrient and taste better.
Cancer is a depressive thing that always pop up to one’s mind. You may try doing exercise and keepinng yourself busy so that you do not have to think about it always.
VeggieLvr wrote:No one has mentioned Avastin to me yet, maybe because I am so new to treatment, but minimal to no side effects sounds amazing.
ANDRETEXAS wrote:I would never say "I know what you're going through" because I don't. Every single person's side effects are different for different drugs and different amounts of drugs. I can only say that I have experienced going through 12 rounds of FOLFOX with full oxi. It is not easy. But from the beginning, and I can't really explain it....I put my mind in a place by itself...I talked to it every night...I never got ahead of myself....I put myself in some sort of fog for five months....I walked 2 miles a day through the first 5-6 rounds, and then as much as I could from 7-12 because FOLFOX does make you tired. I also had fluids each time, and it helped tremendously. I am generally an optimistic person, so setting goals for treatment came easily to me. I really never considered that FOLFOX would not work. I had total faith in my oncologist, and we addressed my treatment plan before each round (my seriousness of my side effects and what was best and what I wanted to do). I stayed the course.....and just went about my life with one goal in mind...the months flew by faster than I thought. You can so this. Is it going to be easy? No. But if you are determined and have faith in yourself and your ability to face obstacles, you can do it. All the best to you....Andre
VeggieLvr wrote:ANDRETEXAS wrote:I also get this weird effect that I call "claw hands" where it's like my fingers are being pulled together and it's like I am fighting against my hands to use them...my thumbs in particular seem to involuntarily pull towards my palms. It comes and goes, it's worse while I'm connected and goes away completely in the couple of days before my next treatment, then comes back as soon as treatment starts. It scares me and I don't like it one bit!
I read stories of Stage IV survivors and people getting to NED, and I feel encouraged - but then I read about others who don't make it and it gets me down...and I just feel so terrible for everyone dealing with this terrible disease. Sometimes I feel like I want to quit treatment and enjoy whatever time I have left without all this suffering...but I only just started this journey and I know I need to keep fighting.
lovelife789 wrote:the whole self identity is diminished into a statistics
Users browsing this forum: No registered users and 57 guests